Synthetic Marijuana Warning Issued After 'Spice' Leaves Dozens Hospitalized With Severe Bleeding

© AP Photo / Kelley McCallFeb. 15, 2010, file photo, shows a package of K2 which contains herbs and spices sprayed with a synthetic compound chemically similar to THC, the psychoactive ingredient in marijuana. According to the American Association of Poison Control Centers, more than 1,500 people in several states became ill in April 2015 from smoking synthetic marijuana sold under several brand names, including K2, Spice, Crazy Clown and Scooby Snax.
Feb. 15, 2010, file photo, shows a package of K2 which contains herbs and spices sprayed with a synthetic compound chemically similar to THC, the psychoactive ingredient in marijuana. According to the American Association of Poison Control Centers, more than 1,500 people in several states became ill in April 2015 from smoking synthetic marijuana sold under several brand names, including K2, Spice, Crazy Clown and Scooby Snax.  - Sputnik International, 1920, 14.12.2021
Subscribe
International
India
Africa
Synthetic marijuana, also referred to as 'Spice' and 'K2,' is a mixture of shredded plant materials that have been sprayed with man-made, psychoactive chemicals that mimic the euphoric sensation of tetrahydrocannabinol (THC), the primary psychoactive ingredient in cannabis. While the US has banned several mixtures, new formulas continue to emerge.
Health officials in Florida have issued an alert to public health and emergency services following a recent influx of patients hospitalized with severe bleeding after consuming synthetic marijuana.
Alfred Aleguas, co-managing director at Florida Poison Control Information Center, revealed to 10 Tampa Bay that labs have confirmed that "spice" samples were contaminated with rodenticide, a pesticide used to kill rodents—including beavers.

"An anticoagulant, rodenticide," Aleguas told the local outlet. "It's a product that used to be used for killing rats and mice, but this is in a much higher concentration. It appears this spice is contaminated with this."

Patients who have admitted to smoking the synthetic substance have displayed symptoms associated with coagulopathy, a condition that impairs blood's ability to coagulate, or clot.
As of this article's publication, a total of 35 people have been hospitalized with related cases of severe bleeding.
The Florida Department of Health in Hillsborough County stated in a warning last week that several individuals had fallen "severely ill" after smoking "spice."
In addition to symptoms of coagulopathy, several of those hospitalized have also experienced bruising, bleeding gums, bloody urine or stool, heavy menstrual bleeding, and nosebleeds.
"The department is working to identify and investigate possible cases, and is coordinating with hospitals, emergency medical services, and other healthcare providers to keep an eye out for other potential patients," the department noted.
Those displaying such symptoms after using spice should contact 911, as toxicologists and poison specialists have been dispatched to assist with the treatment of patients.
Newsfeed
0
To participate in the discussion
log in or register
loader
Chats
Заголовок открываемого материала